MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 27MM MOD REV HIP BDY/BLT +10MMCOMPONENT LEVEL 9006-1-127; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES

STRYKER ORTHOPAEDICS-MAHWAH 27MM MOD REV HIP BDY/BLT +10MMCOMPONENT LEVEL 9006-1-127; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Catalog Number 6276-1-127
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not returned to the manufacturer.
 
Event or Problem Description
It was reported that patient's right hip was revised due to disassociation of the head from the stem.Intra-operatively, the ring on the competitor constrained liner was found broken.No trauma was reported to the rep.The proximal stem body and metal head were revised to a stryker proximal stem body, femoral head, and liner.
 
Additional Manufacturer Narrative
An event regarding disassociation involving a restoration modular body was reported.The event was confirmed based on evaluation of the returned devices.Method & results: -product evaluation and results: material analysis concluded: damage was observed on the stem trunnion and head taper.This damage was consistent with wear mechanisms due to the cyclic contact between the head taper and stem trunnion after the loss of their taper lock.Eds showed the head was consistent with astm f1537 alloy, the cone body and the adhered debris from the head were consistent with a ti-6al-4v alloy.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: provided x-ray confirms the disassociated head and stem.Need patient demographics, operative reports, clinical reports, histopathology reports, office notes, serial x-rays and examination of the explanted components.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there were no other similar events for the lot provided.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Additional information including patient demographics, operative reports, clinical reports, histopathology reports, office notes, serial x-rays are needed to fully investigate the event.
 
Event or Problem Description

Brand Name
27MM MOD REV HIP BDY/BLT +10MMCOMPONENT LEVEL 9006-1-127
Common Device Name
HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8055768
Report Number0002249697-2018-03673
Device Sequence Number19312988
Product Code LPH
UDI-Device Identifier04546540641175
UDI-Public04546540641175
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/30/2022
Device Catalogue Number6276-1-127
Device Lot Number62097202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2018
Initial Date Received by Manufacturer 10/12/2018
Supplement Date Received by Manufacturer02/14/2019
Initial Report FDA Received Date11/09/2018
Supplement Report FDA Received Date03/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age83 YR